Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 22, 2001, 6:25 PM MDT for Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2001, 6:25 PM MDT (00:25 UTC)
- Expired
- Jul 22, 2001, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230026 SVRABQ NMC059-230130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 PM MDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF GRENVILLE...OR ABOUT 23 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF MOUNT DORA...5 MILES SOUTHEAST OF GRENVILLE AT 645 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS UP TO 60 MPH AND DIME SIZE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3646 10381 3633 10365 3670 10312 3689 10336
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT SUN JUL 22 2001 12Z UPPER AIR ANALYSIS SHOWS DEFORMED 500MB UPPER HIGH CENTER STRETCHED FROM NE OKLAHOMA TO NEAR ABILENE, TX. MOISTURE PLUME ORIENTED FROM SW TO NE ACROSS CENTRAL NM. FAR NW IS RELATIVELY DRY AND FAR SE IS UNDER THE INFLUENCE OF THE UPPER HIGH AND MID LEVEL WARMING. NOT MUCH CHANGE ENSTORE FOR THE NEXT 36-48 HOURS. HOWEVER...BY LATE TUESDAY A COLD FRONT AND ASSOCIATED UPSLOPE IS FORECAST TO PUSH INTO THE NE. AVN/ETA BOTH PICK UP ON THIS AND BULLSEYE SE CO AND NE NM WITH PRECIP. WILL BREAK OUT THE NE DURING THE TUESDAY NIGHT PERIOD IN THE SFP...BUT WILL KEEP CONVECTION SCATTERED AT THIS TIME. TEMPERATURES FOR THE NEXT 36-48 HOURS WILL CONTINUE CURRENT TRENDS. IN THE WEST...LOWS HAVE BEEN ABOVE TO WELL ABOVE GUIDANCE THE LAST COUPLE OF MORNINGS DUE TO CLOUD COVER ASSOCIATED WITH THE MOISTURE PLUME. WITHOUT THE CLOUD COVER...LOWS WOULD HAVE BEEN BELOW GUIDANCE BASED ON LOW DEW POINT TEMPS AND ASSUMING IDEAL RADIATIONAL COOLING. WILL CONTINUE THIS TREND AND GO ABOVE GUIDANCE MINS IN THE WEST BASED ON FORECAST OF MOISTURE PLUME NOT MOVING MUCH. GUIDANCE TEMPS APPEAR REASONABLE ELSEWHERE. THE PREVIOUS EXTENDED FORECAST LOOKS GOOD AND WILL MAKE NO CHANGES. IF THE ECMWF/MRF VERIFY...THEN BY FRIDAY WE'LL BE DEEP INTO THE EASTERLIES AND HAVE A BETTER CHANCE AT GETTING SOME WETTING RAINS FROM THE CENTRAL MOUNTAIN CHAIN WEST. CA ABQ BB 067/093 067/094 068 50212 SAF BB 060/088 060/089 059 50212 TCC BB 070/098 070/099 071 50211 .ABQ...NONE.
In the hours before
Local storm report, Jul 22, 4:23 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
423 PM MDT SUN JUL 22 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0329 PM ALTO NM 1.00 INCH HAIL
07/22/01 LINCOLN HAIL UP TO 6 INCHES DEEP.
ALSO ARROYO FLOODING.
MSWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.